Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 478, NWS Springfield, MO

August 20, 20114 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2011, 7:11 PM CDT for 4 counties in Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 7:11 PM CDT (00:11 UTC)
Expired
Aug 20, 2011, 8:00 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 7:20 PM CDTTSTM WND GST 50Forsyth, MOESTIMATED 40-50 MPH WINDS AND PEA HAIL
Aug 20, 7:25 PM CDTTSTM WND DMGHollister, MOPOWER POLE DOWN
Aug 20, 7:25 PM CDTTSTM WND GST 70Kissee Mills, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 6:04 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3537 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS53 KSGF 210011
SVRSGF
MOC043-067-153-213-210100-
/O.NEW.KSGF.SV.W.0478.110821T0011Z-110821T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT.

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A SEVERE THUNDERSTORM NEAR OZARK BEACH...OR NEAR FORSYTH...MOVING
  SOUTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM
  HAS A HISTORY OF PRODUCING LARGE HAIL.

* LOCATIONS IMPACTED INCLUDE BRANSON...FORSYTH...GAINESVILLE...
  HOLLISTER...MERRIAM WOODS...ROCKAWAY BEACH AND TANEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3668 9331 3670 9331 3692 9311 3691 9258
      3650 9222 3649 9320
TIME...MOT...LOC 0011Z 317DEG 42KT 3661 9309
WIND...HAIL 70MPH 1.00IN

$$

KARDELL
3 follow-up statements
759 
WWUS53 KSGF 210030
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT AUG 20 2011

MOC043-067-210039-
/O.CAN.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
CHRISTIAN MO-DOUGLAS MO-
730 PM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3669 9321 3682 9306 3680 9250 3650 9222
      3649 9320
TIME...MOT...LOC 0029Z 288DEG 34KT 3672 9272 3654 9300

$$

MOC153-213-210100-
/O.CON.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
730 PM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TANEY AND WESTERN OZARK COUNTIES...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF BROWNBRANCH TO 8 MILES SOUTHEAST OF KIRBYVILLE...MOVING
EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE FORSYTH...GAINESVILLE...MERRIAM WOODS...
ROCKAWAY BEACH AND TANEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3669 9321 3682 9306 3680 9250 3650 9222
      3649 9320
TIME...MOT...LOC 0029Z 288DEG 34KT 3672 9272 3654 9300
WIND...HAIL 70MPH 1.00IN

$$

KARDELL
496 
WWUS53 KSGF 210043
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SAT AUG 20 2011

MOC153-213-210100-
/O.CON.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
743 PM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN TANEY AND WESTERN OZARK COUNTIES...

AT 740 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE THUNDERSTORMS
ALONG A LINE EXTENDING FROM THORNFIELD TO THEODOSIA TO PROTEM...
MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE GAINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 725 PM...LAW ENFORCEMENT ESTIMATED WINDS GUSTING TO 70 MILES PER 
HOUR NEAR KISSEE MILLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3667 9305 3682 9296 3680 9250 3650 9222
      3650 9319
TIME...MOT...LOC 0042Z 288DEG 34KT 3670 9263 3659 9270
          3650 9286
WIND...HAIL 70MPH 1.00IN

$$

KARDELL
407 
WWUS53 KSGF 210102
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SAT AUG 20 2011

MOC153-213-210110-
/O.EXP.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
802 PM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY AND WESTERN
OZARK COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.  A 
SIGNIFICANT WEATHER ADVISORY REMAINS IN EFFECT FOR OZARK COUNTY 
UNTIL 845 PM.  WHILE IT HAS WEAKENED BELOW SEVERE LIMITS...THIS 
STORM IS STILL CAPABLE OF PRODUCING WINDS AROUND 50 MILES PER HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3667 9305 3682 9296 3680 9250 3650 9222
      3650 9319
TIME...MOT...LOC 0043Z 288DEG 34KT 3670 9262 3659 9269
          3650 9285

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:34 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 20, 6:34 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT SAT AUG 20 2011

...UPDATE TO AVIATION...

.DISCUSSION...

SHORT TERM...(TONIGHT AND SUNDAY)

ACCORDING TO THE VARIOUS MESOSCALE MODELS AVAILABLE...THE BEST
WINDOW OF OPPORTUNITY FOR STORMS WILL BE FROM 21Z TO 03Z WITH
INITIATION AROUND THE 20Z TIME FRAME. PINPOINTING INITIATION
LOCATION REMAINS TOUGHEST...AND STILL PREFER AREAS ALONG/NORTHWEST
OF THE I44 CORRIDOR AND ALONG/WEST OF HIGHWAY 65 FOR INITIATION.
SEVERE POTENTIAL/COVERAGE LOOKS BETTER ALONG/SOUTH OF THE HIGHWAY
60 CORRIDOR WHERE THE BETTER INSTABILITY RESIDES. TO THE
NORTH...STILL CANNOT RULE OUT A FEW SEVERE STORMS...EXPECTATIONS
ARE FOR A LOWER COVERAGE/RISK. PRIMARY RISKS CONTINUE TO BE
DAMAGING WIND GUSTS AND LARGE HAIL. WILL NEED TO MONITOR HAIL
POTENTIAL FOR SIZES LARGER THAN QUARTERS AS NAM SOUNDINGS SUGGEST
PRETTY DECENT MID LEVEL LAPSE RATES.

STORMS SHOULD EXIT TO THE EAST AND SOUTH DURING THE LATE EVENING
HOURS WITH SOME CLEARING EXPECTED OVERNIGHT. EXPECTING NEAR
PERSISTENCE LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. SUCH
VALUES WOULD SUPPORT A RISK OF PATCHY FOG GIVEN CROSS OVER
TEMPERATURES IN THE UPPER 60S/LOWER 70S...ESPECIALLY IF WE CAN GET
A DECENT SWATH OF RAINFALL ACROSS THE REGION. WILL REMAIN
CONSERVATIVE FOR THE TIME BEING AND ALLOW AN OPPORTUNITY TO SEE
JUST HOW WIDESPREAD RAINFALL CAN GET THIS AFTERNOON/EVENING. ON
SUNDAY...LOOKS TO BE A QUIET DAY ACROSS THE REGION AS WEAK HIGH
PRESSURE BUILDS IN THE REGION IN A BACK DOOR FASHION. A LIGHT
NORTHEAST WIND AND SLIGHT CUT IN HUMIDITY IS EXPECTED WITH NEAR
AVERAGE HIGHS FOR LATE AUGUST.

GAGAN

LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)

THE NORTHWEST FLOW WILL KEEP THE WEATHER PATTERN ACTIVE FOR THE
OZARKS WITH PERIODIC CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. THE NEXT SHORTWAVE
WILL MOVE ACROSS LATE MONDAY AFTERNOON/EVENING AND SHOULD DEVELOP ANOTHER
ROUND OF CONVECTION. ANOTHER VIGOROUS SHORTWAVE WILL MOVE ACROSS
THE MIDWEST TUESDAY AFTERNOON INTO TUESDAY EVENING WITH ANOTHER
ROUND OF SHOWERS AND STORMS ON TAP FOR THE OZARKS. THE MAIN THREAT
WITH ANY STRONG STORMS WILL BE THREAT OF DAMAGING WINDS.
TEMPERATURES WILL BE RATHER WARM BEING SLIGHTLY ABOVE AVERAGE FOR
LATE AUGUST.

BY MIDWEEK...A WEAK FRONT MOVES THROUGH AND A SURFACE HIGH WILL
BUILDS IN FOR LATTER PART OF THE WEEK. THE UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL ALSO BUILD EAST ACROSS THE OZARKS. THIS WILL
ALLOW FOR A LESS ACTIVE WEATHER PATTERN AND RAIN CHANCES WILL BE
NULL FOR THE END OF THE WEEK WITH TEMPERATURES ABOUT PAR FOR THIS
TIME OF YEAR.

GRIFFIN

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS
WILL BE THIS EVENING AS SCATTERED THUNDERSTORMS TRACK EAST ACROSS
SOUTHERN MISSOURI EARLY THIS EVENING. THIS ACTIVITY DEVELOPED EAST
OF THE KJLN SITE AND WILL NOT AFFECT THIS SITE OVERNIGHT BUT THIS
SCATTERED ACTIVITY MAY AFFECT THE KSGF AND KBBG SITES. THESE
STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG AND
GUSTY WINDS POSSIBLE. VISIBILITIES AND CEILINGS WILL ALSO BE
REDUCED WITHIN ANY THUNDERSTORM.

IF THE CLOUDS CAN CLEAR OUT OVERNIGHT FOG DEVELOPMENT WILL BE
POSSIBLE. THEN LIGHT WINDS AND VFR CONDITIONS ARE EXPECTED
THROUGH THE DAY ON SUNDAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 1:03 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT SAT AUG 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
103 PM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED HAIL RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FLASH FLOOD RISK.
  ELEVATED EXTREME HEAT RISK.

DISCUSSION...

HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO AROUND 103
DEGREES IN AREAS ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR...
WITH HIGHEST VALUES EXPECTED ACROSS FAR SOUTHWEST MISSOURI.

A COLD FRONT ENTERING THE AREA FROM THE NORTH WILL BE A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS INITIATION
IS PREFERRED FOR AREA ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR AND ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS
AFTERNOON...AND THIS ACTIVITY WILL SPREAD TO THE SOUTHEAST AND
ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE
ENTIRE OUTLOOK AREA FROM THE MIDDLE OF THIS AFTERNOON THROUGH THE
MID EVENING HOURS. THE BETTER RISK FOR SEVERE THUNDERSTORMS WILL
RESIDE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR WHERE THE
GREATEST INSTABILITY WILL BE LOCATED. THE PRIMARY SEVERE WEATHER
RISKS ARE DAMAGING WIND GUSTS AND LARGE HAIL. DUE TO RECENT HEAVY
RAINFALL ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS...THERE IS
A LIMITED RISK FOR FLASH FLOODING ALONG AND EAST OF A LINE FROM
OSCEOLA TO WEST PLAINS. THUNDERSTORMS SHOULD EXIT SOUTHERN AND
SOUTH CENTRAL MISSOURI LATE THIS EVENING INTO OVERNIGHT TONIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FROM SUNDAY INTO
NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE
REGION.

HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES ARE
EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI
OZARKS EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED IN AREAS ROUGHLY ALONG AND
 NORTHWEST OF THE INTERSTATE 44 CORRIDOR AND ALONG AND WEST OF THE
 HIGHWAY 65 CORRIDOR THIS AFTERNOON. SPOTTER ACTIVATION MAY BE
 NEEDED ACROSS THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI THIS
 EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 20, 5:48 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             FREISTATT               37.02N 93.90W
08/20/2011  E1.75 INCH       LAWRENCE           MO   BROADCAST MEDIA

            MEDIA RELAYED PUBLIC REPORT OF GOLFBALL SIZE HAIL. HAD
            ANOTHER PUBLIC CALL OF GOLFBALL SIZE HAIL ON I-44 IN THE
            SAME AREA.

&&

MGRIFFIN
Local storm report, Aug 20, 6:06 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E1.00 INCH       LAWRENCE           MO   PUBLIC

&&

MGRIFFIN
Local storm report, Aug 20, 6:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E2.75 INCH       LAWRENCE           MO   PUBLIC

            BASEBALL SIZE HAIL KNOCKED OUT SKY LIGHTS AT THE WALMART

&&

MGRIFFIN
Local storm report, Aug 20, 6:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 NW CRANE              36.92N 93.58W
08/20/2011  E2.50 INCH       STONE              MO   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED TENNIS BALL SIZE HAIL

&&

MGRIFFIN
Local storm report, Aug 20, 6:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E1.75 INCH       LAWRENCE           MO   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF GOLFBALL SIZE HAIL

&&

MGRIFFIN
Special weather statement, Aug 20, 6:27 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SAT AUG 20 2011

MOZ105-210000-
OZARK MO-
627 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 700 PM
CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISABELLA...OR 24 MILES SOUTH OF AVA...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...HARDENVILLE...
ISABELLA...PONTIAC...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
UDALL...WILLHOIT AND ZANONI.

PEOPLE IN CENTRAL OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3651 9269 3669 9271 3679 9222 3649 9220
      3649 9224
TIME...MOT...LOC 2328Z 265DEG 26KT 3661 9258

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:16 PM CDTSpecial Weather StatementSGFStone29 min
Aug 20, 7:59 PM CDTSpecial Weather StatementSGFOzark46 min
Aug 20, 8:15 PM CDTSpecial Weather StatementSGFHowell30 min
Aug 20, 8:23 PM CDTSevere Thunderstorm WarningSGFHowell37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.